Alabama, 2013Flash Flood in Alabama, June 2, 2013
June 2, 2013 · NWS MOB · 1 event in 1 county or zone
Heavy rains caused flooding in northern Mobile county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains caused flooding in northern Mobile county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 5:30 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 2, 5:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT SUN JUN 2 2013
.AVIATION [03.00Z TAF ISSUANCE]...RADAR SHOWS SCATTERED TSRA ALIGNED
IN AN EAST TO WEST FASHION...NORTH OF TERMINALS WITH STORMS MAINLY
IN THE VICINITY OF THE MOB/BFM TERMINALS. OVERALL CIG BASES AT VFR
LEVELS AT TERMINALS WITH CB/LIGHTNING ACTIVITY IMPACTING FLIGHT OPS
TO THE NORTH. APPROACHING FRONT LATE TONIGHT BRINGS MVFR CIGS WITH
SOME SHRA ACTIVITY. OCCASIONALLY GUSTY SOUTHERLY INFLOW INTO STORMS
TO THE NORTH THIS EVENING BECOME LIGHT FROM THE NORTHWEST AND NORTH
LATE TONIGHT WITH FRONTAL BOUNDARY. /10
/PREVIOUS DISCUSSION/ 337 PM CDT SUN JUN 2 2013 /
...MODERATE RISK OF DOWNBURST WINDS THIS AFTERNOON AND EARLY EVENING
ESPECIALLY EAST OF I-65 AND NORTH OF I-10...
.NEAR TERM...[TONIGHT AND MONDAY]...A MID-LEVEL SHORTWAVE IS EXPECTED
TO MOVE OVER THE AREA TONIGHT...PUSHING A WEAK FRONT OVER THE AREA.
CURRENTLY HAVE A LINE OF SHRA/TSRA FORMING ALONG I65...WITH THE TAIL
END SPREADING SOUTHWESTWARD. HOW FAR WILL BE LIMITED BY HOW MUCH THE
AIRMASS OVER SOUTHEAST MISS DESTABILIZES. FEEL THE FIRST PERIOD OF
THE COMING FORECAST WILL START WITH SCATTERED TSRA OVER THE MAJORITY
OF THE FA...EXCEPT FOR THE WESTERN QUARTER OF THE FA. AS THE WEAK
FRONT COMES DOWN TONIGHT...THESE AREAS WILL SEE SOME MORE RAIN
TONIGHT.
FOR MONDAY...GUIDANCE IS ADVERTISING THE SURFACE FRONT STALLING
NORTH OF THE GULF COAST...ROUGHLY ALONG I-65(ECMWF AND GFS) IF ONE
LOOKS AT THE WIND FIELDS. THE NAM MOVES THE FRONT FARTHER
SOUTHEAST...EAST OF THE FA. THE RESULT IS A DRYING OUT OF THE FA TO
A CERTAIN EXTENT. HAVE LEANED TOWARDS THE MORE IN AGREEMENT GFS AND
ECMWF FOR THE FORECAST. FOR THE FORECAST...THE WESTERN QUARTER IS
EXPECTED TO BE RAIN FREE...WITH TEMPS AROUND TO A BIT ABOVE SEASONAL
LIKELY.
&&
.SHORT TERM...[MONDAY NIGHT THROUGH WEDNESDAY]... PERIOD BEGINS WITH
ZONAL UPPER LEVEL WIND FLOW AND APPROACHING EAST TEXAS S/WAVE. IT IS
THIS FEATURE THAT SERIES OF DEVELOPING SURFACE GULF LOWS ALONG A
STALLED FRONT RESPONDS TO AND ARE DRAWN NORTHEASTWARD BY (MORE BELOW).
BY TUESDAY MORNING...OUR REGION HAS STALLED SURFACE FRONT JUST TO
OUR EAST AND LIGHT OFFSHORE FLOW DEVELOPS FORCING POTENTIAL LAND-
BREEZE CONVECTION AS HIGHEST OVERNIGHT RAIN CHANCES ARE FORECAST OVER
SOUTHEASTERN MARINE ZONES.
ON TUESDAY...DEEP LAYER WIND FLOW PATTERN AROUND BROAD GULF LOW WILL
ACT TO WRAP HIGHEST MOISTURE AXIS INTO SOUTHEAST ZONES AS SOME LOW-
LEVEL LIFT OCCURS OVER PREVIOUS STALLED FRONT AND ACTS IN CONCERT
WITH AFOREMENTIONED APPROACHING S/WAVE AROUND MIDDAY TO FORCE
ADDITIONAL THUNDERSTORM DEVELOPMENT. FOR THIS REASON...HIGHEST RAIN
CHANCES WILL BE ALONG COASTAL ZONES (EASTERLY BOUNDARY LAYER FLOW
HELPS TO ADVECT DEVELOPING CELLS ALONG COAST WITH WWD COMPONENT).
FOR TUESDAY EVENING...HIGH VALUES OF ABSOLUTE LOW LEVEL MOISTURE
CONTINUE TO BE HEAVED IN FROM THE SOUTHEAST ENHANCING NOCTURNAL
SCATTERED THUNDERSTORM DEVELOPMENT ONCE AGAIN OVER MARINE ZONES AND
ALONG COASTAL ZONES INTO THE EVENING AND OVERNIGHT HOURS. SUBSIDENCE
TAKES OVER IN THE WAKE OF DEPARTING UPPER S/WAVE ON WEDNESDAY
AFTERNOON. HOWEVER...SEA-BREEZE DEVELOPS ONCE AGAIN WEDNESDAY
AFTERNOON...SO LEFT SCATTERED POPS MAINLY SOUTHEAST OF I-65 WITH
HIGHEST VALUES ALONG COAST. AS FOR THE SURFACE WINDS...WINDS BECOME
EASTERLY AND INCREASE TUESDAY NIGHT AND INTO WEDNESDAY AS SURFACE
PRESSURES GRADUALLY LOWER OVER THE GULF OF MEXICO. GENERALLY WENT
WITH GUIDANCE ON TUE- WED MAX TEMPS AND WENT A TAD ABOVE ON MIN TEMPS
TUE- WED MORNINGS DUE TO RECENT OBSERVED BIASES. /23 JMM
&&
.LONG TERM...[WEDNESDAY EVENING THROUGH NEXT SUNDAY]...AFOREMENTIONED
S/WAVE AMPLIFIES AS ITS AXIS REMAINS CENTERED ON OUR REGION. IT IS
DURING THIS TIME THAT DEVELOPING BROAD GULF LOW (ONLY A FEW MILLIBARS
DROP NOW) BEGINS NOTICEABLY DEVELOPING ON THE EAST SIDE OF THE UPPER
TROUGH (NOT IN 02.12 UTC ECMWF ONLY THE GFS). SEVERAL MESOLOWS
CONTINUE MOVING UP THE STALLED FRONT PRIOR TO 12Z FRIDAY (WHICH IS WHAT
ECMWF ALSO DOES). AS MENTIONED IN PAST SEVERAL DISCUSSIONS...THE
UPPER TROUGH CONTINUES TO VERIFY FURTHER NORTHWARD WITH TIME AND APPEARS
TO BE LOSING ITS VERTICAL CIRCULATORY CONNECTION TO THE STALLED FRONT
AS IT CONTINUES TO VERIFY FURTHER NORTHWARD WITH TIME. THUS...THE
WHOLE EVOLUTION IS LOOKING MORE FRONTOLYTIC. AN APPARENT MAIN
SURFACE LOW SLOWLY MEANDERS NORTHWARD INTO THE CENTRAL GLFMEX LATE IN
THE WEEK (AGAIN...ONLY IN THE GFS). FORECAST CONFIDENCE IS VERY LOW AT
THIS TIME AND WE'LL CONTINUE TO CLOSELY WATCH IT.
IT MUST ALSO BE EMPHASIZED THAT THROUGH THE ENTIRE EXTENDED FORECAST PERIOD...THE
SOUTHERN EDGE OF THE TROUGH REMAINS VERY ACTIVE WITH PERIODIC S/WAVE ENERGY
MOVING THROUGH IT FROM TIME TO TIME. THERE WILL BE AMPLE LOW- AND DEEP-
LAYER MOISTURE VALUES...INSTABILITY AND MESOSCALE LIFT TO FORCE DEEP
CONVECTIVE INITIATION FROM TIME TO TIME THROUGH THE EXTENDED PERIOD
AND THAT SHOULD BE OUR HIGHEST IMPACT SENSIBLE WEATHER RESULT AT THIS
TIME. OTHERWISE...EXPECT WARM TO HOT DAYS AND WARM HUMID NIGHTS THROUGH
THE PERIOD. /23 JMM
&&
.MARINE...SURFACE HIGH PRESSURE STRETCHING WEST OVER THE
SOUTHEASTERN STATES WILL CONTINUE TO WEAKEN AS A WEAK FRONT
APPROACHES...THEN STALLS ALONG THE NORTHERN GULF COAST TONIGHT INTO
MONDAY. GUIDANCE IS ADVERTISING A SURFACE LOW ORGANIZING/TRYING TO
ORGANIZE OVER THE CENTRAL GULF MID WEEK. THE ECMWF AND CANADIAN
ORGANIZE THE SYSTEM MORE...TAKING NE OVER THE NE-ERN GULF COAST THE
END OF THE WEEK. THE GFS MEANDERS IT AROUND OVER THE OPEN GULF INTO
THE WEEKEND BEFORE WASHING IT AS IT MOVES ONSHORE OVER THE
NORTH-CENTRAL GULF OF MEX AS A SURFACE RIDGE BUILDS WEST OVER THE
GULF OF MEX. BOTH THE ECMWF AND GFS HAVE THE BUILDING SURFACE
RIDGE...SO MORE ORGANIZED ONSHORE FLOW RETURNING TO THE AREA BY THE
COMING WEEKEND. UNTIL THEN...A MAINLY DIURNAL GULF BREEZE
DAYTIME...LIGHT OFFSHORE NIGHT TIME REGIME IS EXPECTED...WITH A
GENERALLY EASTERLY COMPONENT TO EACH. /16
&&
.FIRE WEATHER...A COLD FRONT WILL STALL ACROSS THE REGION OVERNIGHT LEAVING
MORE MOIST SURFACE CONDITIONS EAST OF I-65 AND DURER CONDITIONS WEST OF.
DESPITE THE FRONT...SURFACE RELATIVE HUMIDITIES REMAIN ABOVE CRITICAL VALUES
THROUGH THE PERIOD. DUE TO WEAK FLOW ALOFT IN THE VICINITY OF THE
STALLED FRONT EXPECT FAIR AFTERNOON DISPERSIONS EACH DAY. PATCHY FOG
POSSIBLE NEXT FEW MORNINGS. FOG MAY BE LOCALLY DENSE WEST OF I-65
TOMORROW MORNING...ESPECIALLY OVER INTERIOR SOUTHEAST MISSISSIPPI AS
THE COLD FRONT SLIPS THROUGH AND STALLS BUT ENOUGH DRY AIR
PENETRATES FOR BETTER NEAR SURFACE COOLING. /23 JMM
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 69 88 69 90 70 / 40 40 10 10 30
PENSACOLA 73 85 73 89 74 / 30 40 20 20 30
DESTIN 73 83 75 86 75 / 30 50 20 20 40
EVERGREEN 69 88 67 93 70 / 40 50 10 10 20
WAYNESBORO 66 86 66 93 67 / 40 00 05 10 20
CAMDEN 67 87 67 92 69 / 50 40 10 10 20
CRESTVIEW 70 87 67 92 69 / 40 50 20 10 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 2, 1:00 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CDT SUN JUN 2 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031900-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
200 PM CDT SUN JUN 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...REST OF TODAY THROUGH MONDAY MORNING
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS
AFTERNOON AND TONIGHT AHEAD OF A WEAKENING COLD FRONT MOVING
SOUTHWARD TOWARDS THE COAST. A FEW STRONG STORMS ARE POSSIBLE WITH
WIND GUSTS TO 45 TO 55 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.
ISOLATED THUNDERSTORM MAY BECOME STRONG TO SEVERE...THOUGH
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED..
.DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY
DANGEROUS RIP CURRENTS WILL BE POSSIBLE LATER THIS WEEK DUE TO
DEVELOPING SWELL MOVING NORTHWARD OVER THE LOWER AND EASTERN GULF.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.
GMZ630>635-650-655-670-675-031900-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
200 PM CDT SUN JUN 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...REST OF TODAY THROUGH MONDAY MORNING
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY
A DEVELOPING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO THE LOWER
GULF AND TRACK NORTHEAST LATER THIS WEEK. INCREASED SWELL FROM THIS
SYSTEM WILL ALLOW WAVE HEIGHTS TO BUILD OVER THE OFFSHORE WATERS
BY MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.
In the hours before
Special weather statement, Jun 2, 1:38 PM CST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT SUN JUN 2 2013
ALZ057-058-022045-
BUTLER AL-CRENSHAW AL-
238 PM CDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BUTLER AND CENTRAL
CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT...
AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GREENVILLE...OR 7 MILES SOUTHEAST OF I65 AND AL 185...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUTLEDGE... PETREY... LUVERNE...
GLENWOOD... GREENVILLE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Special weather statement, Jun 2, 2:29 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT SUN JUN 2 2013
ALZ062-FLZ001-022130-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-
329 PM CDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...WESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THROUGH 430 PM CDT...
AT 328 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF BAY MINETTE...OR 14 MILES EAST OF STAPLETON...AND MOVING EAST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EAST CENTRAL BALDWIN COUNTY
RURAL WEST CENTRAL ESCAMBIA COUNTY
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Special weather statement, Jun 2, 3:05 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT SUN JUN 2 2013
ALZ057-058-060-022200-
BUTLER AL-COVINGTON AL-CRENSHAW AL-
405 PM CDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER...NORTHERN
COVINGTON AND SOUTHWESTERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...
THROUGH 500 PM CDT...
AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF ANDALUSIA...OR 5 MILES NORTH OF RED LEVEL...AND MOVING EAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
DOZIER... BRANTLEY... RED LEVEL...
GANTT...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Special weather statement, Jun 2, 4:07 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
507 PM CDT SUN JUN 2 2013
ALZ056-059-060-022245-
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
507 PM CDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CONECUH...
SOUTHWESTERN COVINGTON AND EASTERN ESCAMBIA COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 545 PM CDT...
AT 507 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM
NEAR BREWTON...TO 8 MILES WEST OF ANDALUSIA...AND WERE MOVING EAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
US 29 AND CR 43... RIVERVIEW... POLLARD...
EAST BREWTON... BREWTON...
THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO
55 MPH...PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN.
SEEK SAFE SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL
WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Flash Flood, Mobile
- When
- June 2, 7:15 PM CST to 9:15 PM CST
- Where
- Mobile County, 0.99 mi N of Chunchula to 2 mi ENE of Chunchula
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.934, -88.199
Heavy rain caused flooding of ditches and parking lots.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 2, 20131 death · 2 events
- Flash Flooding and Flooding in South Carolina, June 2 to 3, 2013$395,000 · 11 events
- Hail and Damaging Winds in Georgia, June 2, 2013$312,000 · 1.25 in hail · 14 events
- Tornado and Damaging Winds in South Carolina, June 2, 2013$150,000 · EF1 · 4 events
- Flash Flood in Georgia, June 2 to 3, 2013$120,000 · 1 event
- Flash Flooding in Maine, June 2, 2013$100,000 · 2 events
- Damaging Wind in Texas, June 2, 2013$100,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Maine, June 2, 20131.75 in hail · 46 events
- Flooding in Missouri, June 2 to 3, 2013$73,000 · 2 events
- Tornado and Hail in Maine, June 2, 2013EF0 · 34 events
- Hail and Damaging Winds in New York, June 2, 2013$20,000 · 1 in hail · 6 events
- Damaging Winds in New Hampshire, June 2, 201350 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464293.